I'm a 43 year old woman and my periods have been extremely irregular for a couple of years now. I can go 3-4 months without a period and then I'll get 2-3 periods very closely together. I had a tubal ligation when I was 34 and have been suffering from very heavy, long, and "clotty" periods ever since. 6 months after the ligation I underwent endometrial ablation because of the heavy, long periods. I had no periods for 6 months after, but it then sarted back up and was soon back to "normal".
Now, I've not had a period since June 2007, but had period pains in August, and have period pains again now, but no period. I do have a clear discharge that is tinged with blood. What is going on? Thanks for your help.
It sounds like you have been through a very difficult time. The artery to the ovaries runs just under the tubes and sometimes they are affected during a tubal ligation and that is one reason some women have changes in their periods. It is a very common. One simple thing is to ask your doctor to check your blood count and iron levels. Low iron is a common cause of bleeding also. That can be helped with a multivitamin and taking an over the counter iron tablet 2-3 times daily. It might turn your stool black. Continue the iron and vitamins for at least 3 months. You might also get a second opinion for the bleeding. If you already had a uterine ablation, hormones such as the low dose pills might be helpful in slowing down the bleeding. An ultrasound of the uterus could show a polyp or other cause. Rarely, the bleeding can't be controlled these ways and it requires a hysterectomy. Fortunately, most of the time it can be controlled with methods like the ones mentioned above.
Machelle M. Seibel, MD
Thank you for your reply.
I have tried the low-dose pill, it reaks havoc with my mood. (I become very angry, very easily).
My blood count has been tested repeatedly over the last few months as I have been plagued also with heart problems (have an arrhythmia, ascending aortic aneurysm and an insufficient aortic valve) and my blood works always come back fine.
I have had to stop seeing my OB/GYN because of health insurance issues, but before I left him, he diagnosed me with adenomyosis and wanted me to have a hysterectomy. However, I'm not terribly keen on this idea, and intend to hold off as long as possible.
I suppose I'm wondering if I'm peri-menopausal since my period is so irregular. I also have suffered from some weight gain despite increased exercise and improved diet, hair loss and my libido is virtually nil. To be honest, there is little in my life going right just about now. :(
Thank you for your time, I hope you have a few more suggestions for me.
I can feel your pain in many ways, I am 43 going to be 44 end of the month. I have suffered from PMS all my life my doc had me on the pill which was terrible so i stopped taking it. I had my son 1 month before my 35th birthday. Well Pms was so bad and had hot flashes and bloating. My doc put me on estrostep a very low dose bc.Well I started to have signs of my period going through the PMS hotflashes,bloating crampy. I had my yearly check-up on tues. I knew when i was going so I wanted to see if i was going through my change so I stop taking the bc's. I explained to my doc about all the symptoms that i have had, my period would come exact time each month on Wed. and would last one day second day would be a little brown(last period 10/3) so my doc decided to do a ultra sound vaginal and abdominal.I explained to her that my inside of my vagina it felt raw, a consent nagging ache & pain and my lower abd. felt full and crampy. she also wants blood work done 3 days after my next period to test my levels. I am sorry to hear about your heart problems and about insurance issues. Maybe you can give me some insight or suggestions....I hope all turns well for you!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.